Institutional members access full text with Ovid®

Share this article on:

Recurrence of Infantile Hemangioma After Termination of Propranolol Treatment

Chang, Lei MD; Ma, Gang MD; Jin, Yunbo MD, PhD; Ye, Xiaoxiao MD; Qiu, Yajing MD; Chen, Hui MD, PhD; Yu, Wenxin MD; Yang, Xi MD; Hu, Xiaojie MD, PhD; Lin, Xiaoxi MD, PhD

doi: 10.1097/SAP.0000000000000032
Head and Neck Surgery

Propranolol has been the first-line treatment for problematic infantile hemangioma (IH) since 2008. The recurrence of IHs after stopping treatment with propranolol was reported in several studies. Mechanisms underlying this phenomenon have not been elucidated so far. Our study is the first to show the general pathology of recurrence of IH after stopping treatment with propranolol. It can provide help for the clinical treatment of IHs.

From the Department of Plastic and Reconstructive Surgery, School of Medicine, Shanghai Jiao-tong University, Shanghai Ninth People’s Hospital, Shanghai, China.

Received June 12, 2013, and accepted for publication, after revision, September 25, 2013.

Conflicts of interest and sources of funding: none declared.

This study was supported by a grant of the National Natural Science Foundation of China (81272127).

Reprints: Xiaoxi Lin, MD, PhD, Department of Plastic and Reconstructive Surgery, School of Medicine, Shanghai Jiao-tong University, Shanghai Ninth People’s Hospital, Zhizaoju Road, Shanghai 200011, China. E-mail: linxiaoxi@126.com.

© 2014 by Lippincott Williams & Wilkins